Alert archive / Utah / Wind Advisories in 2020
Wind Advisory 24, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind advisory at Nov 17, 2020, 2:55 PM MST. It took effect at Nov 18, 2020, 8:00 AM MST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Nov 17, 2020, 2:55 PM MST (21:55 UTC)
- In effect from
- Nov 18, 2020, 8:00 AM MST
- Expired
- Nov 18, 2020, 7:00 PM MST
- In force
- 11 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted.
880 WWUS75 KSLC 172155 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 255 PM MST Tue Nov 17 2020 UTZ014>016-181100- /O.NEW.KSLC.WI.Y.0024.201118T1500Z-201119T0200Z/ Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Including the cities of Manti, Richfield, Delta, Fillmore, Beaver, Cedar City, and Milford 255 PM MST Tue Nov 17 2020 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 7 PM MST WEDNESDAY... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Sanpete/Sevier Valleys, West Central Utah and Southwest Utah. * WHEN...From 8 AM to 7 PM MST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Local areas of reduced visibility in blowing dust possible. * ADDITIONAL DETAILS...Hazardous travel conditions will exist for high profile and light weight vehicles, especially along west- to-east routes. The strongest winds will occur during the late morning and afternoon hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
2 follow-up statements
643 WWUS75 KSLC 181002 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 302 AM MST Wed Nov 18 2020 UTZ014>016-182200- /O.CON.KSLC.WI.Y.0024.201118T1500Z-201119T0200Z/ Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Including the cities of Manti, Richfield, Delta, Fillmore, Beaver, Cedar City, and Milford 302 AM MST Wed Nov 18 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 7 PM MST THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Sanpete/Sevier Valleys, West Central Utah and Southwest Utah. * WHEN...From 8 AM to 7 PM MST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Local areas of reduced visibility in blowing dust possible. * ADDITIONAL DETAILS...Hazardous travel conditions will exist for high profile and light weight vehicles, especially along west- to- east routes. The strongest winds will occur during the late morning and afternoon hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
788 WWUS75 KSLC 182231 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 331 PM MST Wed Nov 18 2020 UTZ014>016-190200- /O.CON.KSLC.WI.Y.0024.000000T0000Z-201119T0200Z/ Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Including the cities of Manti, Richfield, Delta, Fillmore, Beaver, Cedar City, and Milford 331 PM MST Wed Nov 18 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Sanpete/Sevier Valleys, West Central Utah and Southwest Utah. * WHEN...Until 7 PM MST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Local areas of reduced visibility in blowing dust possible. * ADDITIONAL DETAILS...Hazardous travel conditions will exist for high profile and light weight vehicles, especially along west- to-east routes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Nov 17, 10:10 AM MST, 4 hours 45 minutes earlier.
Area forecast discussion, Nov 17, 10:10 AM MST, 4 hours 45 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 1010 AM MST Tue Nov 17 2020 .SYNOPSIS...A mild southwesterly flow will prevail across the region through Wednesday. A series of weather systems will bring cool and unsettled weather to mainly the northern half of Utah beginning Wednesday night and continuing through the upcoming weekend. && .SHORT TERM (Through 12Z Friday)...Increasing southwest flow aloft between the upper ridge shifting east into the plains states and the upper trough over the eastern Gulf of Alaska will bring above normal temperatures and windy conditions to much of northern and western Utah through Wednesday. Eastern portions of Utah will lag a bit on the winds and warm temperatures today, with improved mixing bringing temperatures higher for Wednesday. Vorticity lobes rotating east-northeast out ahead of the Gulf of Alaska trough could bring precipitation into northern Utah by late Wednesday afternoon or early evening. This precipitation will focus along the near 700mb baroclinic zone as it settles into northern Utah ahead of the approaching vorticity lobes. The best dynamic and thermal forcing for lift will be relatively short- lived Wednesday night, though a persistent moist westerly flow into the northern Wasatch range could maintain light precip into Thursday morning. Convergence into the near 700mb baroclinic throughout the day Thursday will likely maintain an area of clouds with spotty light precip across the southern Wasatch front through central Utah into Thursday evening. Current deterministic model guidance does not show any QPF, likely owing to lack of sufficient mid-level dynamic support for lift. Will hold off on changes to the current Thursday forecast, though suspect some mention of light precip will be added to the afternoon forecast package. Minor update to increase winds/clouds for the western zones this afternoon and evening. No other changes made at this time. .LONG TERM (After 12z Friday)...Much of the extended forecast can be summarized by shortwave disturbances bringing somewhat unsettled weather to the northern two-thirds of the forecast area, with a brief period of ridging late in the weekend. Temperatures are expected to remain slightly above climatological normals on Friday, with a frontal boundary bringing temperatures back to near, or slightly below, normal by Saturday. The aforementioned frontal boundary will be associated with a fairly robust shortwave trough moving over the Great Basin region Friday through Saturday. While current deterministic guidance shows similar moisture availability (~0.3-0.5in PWAT), models seem somewhat split on how much forcing will occur, thus affecting the amount of precipitation seen. At the very least, should expect some mountain snow showers across the northern and central mountains late Friday/ Saturday. Specific amounts, and affected areas, have yet to be determined, however, minimal impacts are anticipated at this time. A brief period of ridging is expected to return late Saturday/ early Sunday as the shortwave exits the region. Shortly thereafter, another shortwave disturbance is progged to move across the forecast area early Monday through Tuesday. This feature appears to hold far less moisture than the previous, so not anticipating any serious impacts from this. A few mountain snow showers with little to no accumulating snow may be possible, but the net effect of this will be increased cloud cover and maintained temperatures. && .AVIATION...Main concern across the KSLC terminal will be the gusty southerly winds through much of the afternoon. Intermittent gusts exceeding the 30mph/26kt threshold will be likely through 02z, after which the winds will begin to decrease. Otherwise, expect VFR conditions to persist across the terminal through the valid TAF period. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...None. WY...None. && SHORT TERM...CONGER LONG TERM...WEBBER AVIATION...WOODWARD For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity For frequently asked questions about the Area Forecast Discussion visit... http://weather.gov/saltlakecity/general/afd_faqs.php
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.